MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND ANCHOR L LOCKING PLATE LUMBAR STAND ALONE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-SWITZERLAND ANCHOR L LOCKING PLATE LUMBAR STAND ALONE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48667000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 09/20/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had surgery using on (b)(6) 2016 and went to surgeon's office on (b)(6) 2016 for post-op visit.The physician's assistant did a routine ct scan and saw that the plate is "floating" anteriorly in the peritoneal space.The sales rep recalls that the final x-ray of the procedure showed that the locking plate was positioned properly and locked.The surgeon also used the plate feeler to pull up on the plate to ensure it was secure.The surgeon is currently out of town and the rep does not have any further information at this time.Update 10/3/2016: patient will undergo a revision surgery.Not planned yet.
 
Additional Manufacturer Narrative
Method: risk assessment; result: device inspection, device history review and complaint history review could not be performed as the device was not returned.Conclusion: the plausible cause of the reported event cannot be identified conclusively as neither x-rays nor device were returned for evaluation.
 
Event or Problem Description
It was reported that the patient had surgery using on (b)(6) 2016 and went to surgeon's office on (b)(6) 2016 for post-op visit.The physician's assistant did a routine ct scan and saw that the plate is "floating" anteriorly in the peritoneal space.The sales rep recalls that the final x-ray of the procedure showed that the locking plate was positioned properly and locked.The surgeon also used the plate feeler to pull up on the plate to ensure it was secure.The surgeon is currently out of town and the rep does not have any further information at this time.Update 10/3/2016.Patient will undergo a revision surgery.Not planned yet.

Brand Name
ANCHOR L LOCKING PLATE LUMBAR STAND ALONE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6034617
Report Number3005525032-2016-00127
Device Sequence Number661075
Product Code MAX
UDI-Device Identifier07613252655732
UDI-Public(01)07613252655732
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48667000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2016
Supplement Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;